MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-200SOLID145
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis of the reported device is in progress.A supplemental report will be submitted when the device analysis is completed.Csi id# (b)(4).
 
Event or Problem Description
A diamondback peripheral orbital atherectomy device (oad) was selected for treatment via femoral access.During an attempt to advance the oad to the lesion, the oad became stuck inside of the sheath at the aortic bifurcation.The oad was pulled back, and it was observed that the oad driveshaft had fractured distal to the crown.The fractured segment was removed with no additional patient complications reported.
 
Additional Manufacturer Narrative
The reported oad was received at csi for analysis.The driveshaft was fractured at the distal edge of the crown.No additional damage was observed on the oad.Scanning electron microscopy analysis identified fatigue striations at the site of the driveshaft fracture.It was hypothesized that this driveshaft underwent extreme flexing near the crown due to spinning in excessive tortuosity or resistance that pushed the driveshaft into a tight bend shape.The device data log indicated the device was possibly stuck, followed by a 9 second spin.It is possible that an attempt was made to spin out of the stuck condition in the reportedly tight bend.This could have fatigued the driveshaft, ultimately resulting in a fracture.However, this was not able to be conclusively confirmed, and the root cause of the fracture was unable to be undetermined.A guide wire was passed through the oad with no issue, and the oad functioned as intended.At the conclusion of the device analysis, the reported fracture event was confirmed.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id# (b)(4).

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
MDR Report Key12303385
Report Number3004742232-2021-00285
Device Sequence Number3612138
Product Code MCW
UDI-Device Identifier10850000491202
UDI-Public(01)10850000491202(17)221031(10)349965-1
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model NumberDBP-200SOLID145
Device Catalogue Number7-10057-04
Device Lot Number349965-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2021
Supplement Date Received by Manufacturer08/11/2021
Initial Report FDA Received Date08/10/2021
Supplement Report FDA Received Date08/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1